Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Heart palpitation, left arm pain, heart murmur. Taking ativan for anxiety. Should I be concerned?

I have having heart palpatations and some left arm pain. I do have a heart murmur so I m not sure if that could have something to do with it. However, sometimes when it flutters I have to catch my breath. I have a cardiologist appt on Fri. Should I be concerned? I take ativan for anxiety and usually when I take that it goes away.
Asked On : Sat, 10 Nov 2012
Answers:  2 Views:  257
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend
Welcome to Health Care Magic

The situation is highly suggestive of anxiety - still, you should see a cardiologist.
Though the feeling may be normal in some, it is advisable to investigate.
A thorough history and physical examination is the first step -
     Routine 12-lead Electrocardiogram (ECG) is part of clinical examination.
     If a routine ECG does not show, 24 to 48 hour ambulatory monitoring (Holter) is done to analyse and plan for further management
     ECHOcardiogram is necessary to see the heart valves (Mitral Valve Prolapse) / heart muscle (Cardiomyopathy) and heart function (Ejection fraction, wall motion abnormality) – Have you done it?
     Treadmill exercise ECG (TMT) is done to exclude Ischemia (reduced blood flow) – OK in your case
     Laboratory work-up is routine - like blood counts, sugar, urea, electrolytes (potassium in particular), thyroid (over-active) etc. The treating doctor will suggest based on the situation.

In the mean time, continue ativan.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 10 Nov 2012
I find this answer helpful
General & Family Physician Dr. Pradipta Ghosh's  Response
hi.good evening.

please inform me about your age,working status,smoking habit,blood sugar level,bp range.your symptoms suggest it could be from anxiety and stress.but i advice you to do an yoga,meditation can consult a must inform me about above mentioned parameters.dont worry.continue ativan.

bye.take care
Answered: Sun, 11 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor